Alert archive / Oregon / Flash Flood Warnings in 2011

Flash Flood Warning 1, NWS Pendleton, OR

May 14, 2011Morrow County, Oregon

NWS Pendleton, OR issued this flash flood warning at May 14, 2011, 2:18 PM PDT for Morrow County, Oregon. It was in force for 87 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 14, 2011, 2:18 PM PDT (21:18 UTC)
Expired
May 14, 2011, 3:45 PM PDT
In force
87 min
Issued by
NWS Pendleton, OR
Area
Storm-based polygon
Flood severity
None

County Morrow County, OR

The radar

The Pendleton radar (KPDT), 68 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 14, 3:00 PM PDTHEAVY RAIN 05 Sw Heppner, ORMORROW COUNTY SHERIFF REPORTED MINOR FLOODING DUE TO HEAVY RAIN ON HIGHWAY 206 BETWEEN HEPPNER AND RUGGS.
May 14, 3:00 PM PDTHEAVY RAIN 1.42Heppner, ORHEPPNER ALERT SYSTEM REMOTE RAIN GAGES RECORDED RAINFALL AMOUNTS OF 0.79 TO 1.42 INCHES IN 1 HOUR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Salem/Mcnary, OR (KSLE), launched 12:00Z, 9.3 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salem/Mcnary, OR at 12:00Z on 2011-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salem/Mcnary, OR at 12:00Z on 2011-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
638 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
323 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

641 
WGUS56 KPDT 142118
FFWPDT
ORC049-142245-
/O.NEW.KPDT.FF.W.0001.110514T2118Z-110514T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PENDLETON OR
218 PM PDT SAT MAY 14 2011

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL MORROW COUNTY IN NORTHEAST OREGON...

* UNTIL 345 PM PDT

* AT 206 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
THUNDERSTORMS WITH HEAVY RAIN MOVING NORTH THROUGH THE HEPPNER AREA. 
AUTOMATED GAGES IN THE UPPER PARTS OF SHOBE AND HINTON CREEKS HAVE 
RECORDED NEARLY 1 INCH OF RAIN WITHIN THE LAST 30 MINUTES.
 
ADDITIONAL THUNDERSTORMS ARE FORMING IN SOUTHERN MORROW COUNTY AND 
WILL MOVE NORTH OVER THE WARNED AREA THROUGH THE NEXT 2 HOURS. 

THE RUNOFF WILL BE RAPID AND MOVE THROUGH THE WILLOW CREEK DRAINAGE 
IN HEPPNER AND DOWNSTREAM TO LEXINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 4544 11980 4554 11955 4532 11935 4524 11946
      4523 11963

$$

ML
2 follow-up statements
472 
WGUS76 KPDT 142205
FFSPDT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
305 PM PDT SAT MAY 14 2011

ORC049-142245-
/O.CON.KPDT.FF.W.0001.000000T0000Z-110514T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MORROW OR-
305 PM PDT SAT MAY 14 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 PM PDT FOR
CENTRAL MORROW COUNTY...

AT 259 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICTED THAT 
THE FIRST AREA OF THUNDERSTORMS THAT PRODUCED VERY HEAVY RAIN HAS 
MOVED NORTH OUT OF THE AREA.  REMOTE RAIN GAGES LOCATED IN THE UPPER 
PARTS OF SHOBE AND HINTON CREEKS...REPORTED RAINFALL AMOUNTS OF 1.5 
INCHES WITHIN 30 TO 45 MINUTES.  THERE HAS BEEN A SMALL RISE IN 
HINTON CREEK.   ADDITIONAL THUNDERSTORMS WILL BE MOVING OVER THE 
HINTON CREEK DRAINAGE OVER THE NEXT 45 MINUTES AND MAY PRODUCE 
ANOTHER ROUND OF HEAVY RAIN.   

THE RUNOFF WILL BE RAPID AND MOVE THROUGH THE WILLOW CREEK DRAINAGE 
IN HEPPNER AND DOWNSTREAM TO LEXINGTON.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LEXINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM PDT
SATURDAY EVENING FOR NORTHEASTERN OREGON.

&&

LAT...LON 4544 11980 4554 11955 4532 11935 4524 11946
      4523 11963

$$

ML
362 
WGUS76 KPDT 142238
FFSPDT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
338 PM PDT SAT MAY 14 2011

ORC049-142246-
/O.EXP.KPDT.FF.W.0001.000000T0000Z-110514T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MORROW OR-
338 PM PDT SAT MAY 14 2011

...THE FLASH FLOOD WARNING WILL EXPIRE AT 345 PM PDT FOR CENTRAL
MORROW COUNTY...

STRONG THUNDERSTORMS WHICH PRODUCED RECENT HEAVY RAIN HAVE MOVED 
WELL NORTH OF THE AREA.  ADDITIONAL STORMS MAY MOVE THROUGH THE AREA 
THROUGHOUT THE REST OF THE EVENING. THESE MAY ALSO PRODUCE HEAVY 
RAIN MAY CAUSE ADDITIONAL FLOODING. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM PDT
SATURDAY EVENING FOR NORTHEASTERN OREGON.

LAT...LON 4544 11980 4554 11955 4532 11935 4524 11946
      4523 11963

$$

DGW/ML

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this flash flood warning went out at May 14, 9:38 AM PDT, 4 hours 40 minutes earlier.

Area forecast discussion, May 14, 9:38 AM PDT, 4 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
938 AM PDT SAT MAY 14 2011

.SHORT TERM...AN ACTIVE WEATHER DAY IS ANTICIPATED TODAY AS AN UPPER
LEVEL TROUGH DRIFTS SOUTH ALONG THE WASHINGTON/OREGON COAST AND
ACQUIRES AN INCREASINGLY NEGATIVE TILT. MODELS ALL INDICATE LIFTED
INDEXES LATER TODAY AS LOW AS -4 TO -6 OVER THE EASTERN HALF OF THE
FORECAST AREA WITH CAPE VALUES AS HIGH AS 2500 J/KG SO SIGNIFICANT
INSTABILITY IS EXPECTED. THE STORM PREDICTION CENTER HAS THE EASTERN
PORTION OF THE AREA IN A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY
WITH DAMAGING WINDS AND LARGE HAIL AS THE MAIN THREATS. SEE NO
REASON TO DISAGREE WITH THIS ASSESSMENT AS CONDITIONS RARELY LOOK AS
UNSTABLE AS TODAY IN NORTHEASTERN OREGON AND SOUTHEASTERN
WASHINGTON.

HYDROLOGICAL CONCERNS WILL ALSO BE HIGH FOR THE NEXT 48 HOURS AND
RIVERS ARE ALREADY RUNNING HIGH AND SIGNIFICANTLY HEAVY RAINS ARE
EXPECTED TODAY THROUGH TOMORROW. ALREADY HAVE UPDATED CURRENT FLOOD
WATCHES AND WARNINGS AND THIS WILL BE ACTIVELY MONITORED THROUGH THE
WEEKEND.

THE REMNANTS OF THUNDERSTORMS FROM LAST NIGHT HAVE MOSTLY CLEARED
THE AREA BUT A BAND OF LIGHT SHOWERS EXTENDS FROM LA GRANDE TO
PENDLETON TO THE COLUMBIA BASIN EAST OF HANFORD. THESE SHOWERS
SHOULD CONTINUE TO MOVE NORTH OUT OF THE AREA IN THE NEXT FEW HOURS.
SKIES ARE ALREADY SHOWING SOME CLEARING IN THE SOUTHERN AND EASTERN
PORTIONS OF THE REGION AND THIS SHOULD PROVIDE THE NEEDED SURFACE
HEATING TO SET OFF THUNDERSTORMS LATER THIS AFTERNOON. FORECAST IS
IN GOOD SHAPE BUT HAVE MADE SOME SKY COVER ADJUSTMENTS FOR THIS
MORNING. HAVE ALSO MADE SOME MINOR WIND AND TEMPERATURE ADJUSTMENTS
TODAY AND THIS EVENING AS WELL. FORECAST UPDATE WILL BE OUT SHORTLY.
PERRY

&&

.AVIATION...18Z TAFS...AN ACTIVE DAY WILL BE IN STORE FOR THE REGION
AS A LOW PRESSURE SYSTEM MOVES INLAND AND UNSTABLE CONDITIONS LEAD
TO THE DEVELOPMENT OF THUNDERSTORMS. ALL TAF LOCATIONS HAVE THE
POTENTIAL TO SEE THUNDERSTORMS THIS AFTERNOON AND EVENING. HAVE
INDICATED CB AT ALL THE TAF SITES STARTING THIS AFTERNOON AND ENDING
BY AROUND 15/06Z. CONFIDENCE IN PUTTING VCTS INTO THE FORECAST IS
NOT AS HIGH...THOUGH KPDT...KALW...AND KPSC WILL BE THE MOST LIKELY
LOCATIONS TO SEE A THUNDERSTORM TODAY. WILL MONITOR THUNDERSTORM
DEVELOPMENT AND UPDATE THE TAFS AS NEEDED. THUNDERSTORMS ARE
EXPECTED TO CONTAIN HEAVY RAIN...AND COULD POTENTIALLY PRODUCE VERY
STRONG WINDS AND LARGE HAIL. STORMS WILL GIVE WAY TO STRATIFORM RAIN
ACROSS THE AREA...AND KYKM AND KDLS MAY SEE VERY HEAVY RAIN TONIGHT.
MVFR CONDITIONS IN LOWER CEILINGS AND VISIBILITIES WILL BE POSSIBLE
UNDER THE HEAVIER SHOWERS...THOUGH CAN NOT RULE OUT THE POTENTIAL
FOR BRIEF IFR CEILINGS AT KPDT...KALW AND KYKM. DMH

&&

.PREV DISCUSSION... /ISSUED 427 AM PDT SAT MAY 14 2011/

SHORT TERM...TODAY THROUGH MONDAY MORNING...A CLUSTER OF HEAVY
SHOWERS AND ISOLATED THUNDERSTORMS MOVED THROUGH THE AREA EARLY THIS
MORNING. THE MAIN CLUSTER HAS EXITED KITTITAS COUNTY.  MEANWHILE A
BAND OF MOISTURE WITH ISOLATED TO LOCALLY SCATTERED SHOWERS EXTENDS
FROM CENTRAL WASHINGTON SOUTHEAST TO SOUTHEAST OREGON. THUS EXPECT
ISOLATED TO SCATTERED SHOWERS TO PERSIST THROUGH DAYBREAK WITHIN
THIS BAND. ALSO ISOLATED SHOWERS WILL BE POSSIBLE AT OTHER LOCATIONS
WITHIN THE INTERIOR NORTHWEST DURING THIS SAME TIME. A STRONGER WAVE
IS NOW AT THE BOTTOM OF THE MAIN UPPER TROUGH OFFSHORE...NEARING
38N/130W. THIS STRONGER WAVE WILL MOVE INTO NORTHERN CALIFORNIA
TODAY THEN SWING NORTH THROUGH THE PACNW LATE THIS AFTERNOON AND
TONIGHT. THIS SYSTEM WILL PRODUCE PLENTY OF LIFT WHILE THE AIR MASS
IS NOW QUITE MOIST...THUS EXPECT NUMEROUS SHOWERS WITH ISOLATED TO
SCATTERED THUNDERSTORMS TO DEVELOP TODAY OVER THE REGION...
ESPECIALLY THIS AFTERNOON. THESE SHOWERS AND STORMS WILL CONTINUE
THROUGH TONIGHT. THUNDERSTORMS OVER THE EASTERN HALF OF OUR AREA
SHOULD BE STRONG...PRODUCING GUSTY WINDS AND HAIL. SPC HAS INDICATED
THAT PART OF THIS AREA MAY SEE A SLIGHT RISK OF SEVERE STORMS...WITH
LARGE HAIL AND DAMAGING WINDS POSSIBLE. RAINFALL FROM THE SHOWERS
AND STORMS WILL BE LOCALLY HEAVY. ALSO IT IS ANTICIPATED THAT THE
SHOWERS AND STORMS WILL DEVELOP INTO AN AREA OF STEADY HEAVY RAIN
OVERNIGHT IN SOUTH CENTRAL WASHINGTON. THUS TOTAL RAINFALL
ACCUMULATIONS WILL BE LOCALLY HIGH...AND A NUMBER OF FLOOD WATCHES
AND WARNINGS HAVE BEEN ISSUED. THE RAINY CONDITIONS WILL CONTINUE
SUNDAY THROUGH MONDAY MORNING...THOUGH WILL BE GRADUAL DECREASE IN
COVERAGE AND AMOUNTS SUNDAY NIGHT INTO MONDAY MORNING. THE LARGE
AREA OF PRECIP OVERNIGHT TONIGHT SHOULD HELP STABILIZE MUCH OF THE
AIR MASS ACROSS THE REGION BY SUNDAY...AND THUNDERSTORM ACTIVITY
SUNDAY AND SUNDAY EVENING SHOULD BE LIMITED TO WALLOWA COUNTY AND
CENTRAL OREGON. 90

LONG TERM...MONDAY THROUGH FRIDAY...MONDAY THROUGH WEDNESDAY AN
UPPER LEVEL LOW SLOWLY MEANDERS ACROSS THE PACIFIC NORTHWEST. THIS
WILL KEEP SHOWERS ACROSS THE CWA. THE STRONGEST WAVE ROTATES AROUND
THE LOW INTO EASTERN OREGON AND WASHINGTON MONDAY AFTERNOON AND
EVENING. THIS WAVE HAS ENOUGH INSTABILITY TO TRIGGER AFTERNOON AND
EVENING THUNDERSTORMS FROM CENTRAL TO NORTHEAST OREGON. TUESDAY THE
LOW WILL MOVE INTO SOUTHERN BRITISH COLUMBIA WITH A VORTICITY MAX
MOVING ALONG THE WASHINGTON CASCADES. THIS WILL TRIGGER ANOTHER
ROUND OF SHOWERS AND AFTERNOON AND EVENING THUNDERSTORMS. THE
STRONGEST INSTABILITY WILL BE IN NORTHEAST OREGON FROM GRANT COUNTY
TO THE NORTHERN BLUES. SNOW LEVELS WILL DROP TO 3000-4000 SO THE
MOUNTAINS MAY RECEIVE SNOW SHOWERS TUESDAY NIGHT. AS THE TROUGH
BEGINS TO MOVE EAST LATE WEDNESDAY AND WEDNESDAY NIGHT PRECIPITATION
CHANCES WILL DECREASE. A TRANSITORY RIDGE WILL BRIEFLY BE OVER THE
COAST THURSDAY...WITH EASTERN WASHINGTON AND OREGON BETWEEN THE
DEPARTING LOW IN MONTANA AND A STRONGER TROUGH OFFSHORE. THE LATEST
GFS AND ECMWF HAVE AN UPPER LEVEL LOW AND VORTICITY MAX MOVING
THROUGH CENTRAL WASHINGTON AND EASTERN OREGON THURSDAY...BUT NO
PRECIPITATION. THE GFS ENSEMBLES HAVE A MIXED SIGNAL WITH MOST
SHOWING SOME TYPE OF RIDGE OVER THE PACIFIC NORTHWEST. DID NOT
CHANGE CURRENT FORECAST OF MOUNTAIN SHOWERS FOR THURSDAY...BUT DO
NOT HAVE MUCH CONFIDENCE IN IT EITHER WAY. FRIDAY THE NEXT TROUGH
WILL MOVE INTO THE PACIFIC NORTHWEST WITH ANOTHER ROUND OF SHOWERS.
COONFIELD

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  73  50  60  41 /  70  90  80  70
ALW  75  53  61  45 /  70  90  90  70
PSC  78  55  65  45 /  70  90  80  50
YKM  72  50  62  39 /  90  90  90  60
HRI  75  52  63  43 /  70  90  70  50
ELN  71  50  61  41 /  90  90  90  70
RDM  68  40  54  31 /  70  80  60  60
LGD  73  48  55  38 /  70  70  80  80
GCD  73  47  57  36 /  70  80  70  70
DLS  70  53  59  43 /  70  80  70  50

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...FLOOD WATCH THROUGH SUNDAY MORNING ORZ041-042-503-505-506-508.

WA...FLOOD WATCH THROUGH SUNDAY MORNING WAZ024-026-027-521.

&&

THREAT INDEX
TODAY : RED
SUNDAY : YELLOW
MONDAY : GREEN

GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON

83/76/84
Hazardous weather outlook, May 14, 5:40 AM PDT, 8 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
540 AM PDT SAT MAY 14 2011

ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-
151215-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
540 AM PDT SAT MAY 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

SLIGHT RISK OF SEVERE THUNDERSTORMS
     LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS OF THE BLUE
     MOUNTAINS OF WASHINGTON, NORTHWEST BLUE MOUNTAINS OF
     WASHINGTON, LOWER COLUMBIA BASIN OF OREGON, GRANDE RONDE
     VALLEY, WALLOWA COUNTY, FOOTHILLS OF THE NORTHERN BLUE
     MOUNTAINS OF OREGON, NORTHERN BLUE MOUNTAINS OF OREGON

FLOODING
     EAST SLOPES OF THE WASHINGTON CASCADES, SIMCOE HIGHLANDS,
     EASTERN COLUMBIA RIVER GORGE OF WASHINGTON, KITTITAS VALLEY,
     YAKIMA VALLEY, EASTERN COLUMBIA RIVER GORGE OF OREGON, NORTH
     CENTRAL OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON, FOOTHILLS
     OF THE SOUTHERN BLUE MOUNTAINS OF OREGON, JOHN DAY BASIN,
     OCHOCO-JOHN DAY HIGHLANDS

THUNDERSTORMS
     EAST SLOPES OF THE OREGON CASCADES

A DEEP UPPER LOW OVER THE EASTERN PACIFIC...WEST OF OREGON...WILL
KEEP A MOIST SOUTHERLY FLOW OVER THE REGION THROUGH TONIGHT. AT THE
SAME TIME A STRONG DISTURBANCE WILL SWING AROUND THIS UPPER LOW AND
MOVE ACROSS THE PACIFIC NORTHWEST LATE TODAY AND TONIGHT. THIS
DISTURBANCE WILL SET OFF NUMEROUS SHOWERS WITH ISOLATED TO SCATTERED
THUNDERSTORMS...ESPECIALLY THIS AFTERNOON AND THIS EVENING. THE
ENERGY FROM THE DISTURBANCE WILL BE STRONG ENOUGH TO CAUSE SOME OF
THE THUNDERSTORMS TO PRODUCE SMALL HAIL AND GUSTY WINDS. THERE ALSO
IS A SLIGHT CHANCE THAT A FEW OF THE THUNDERSTORMS MAY PRODUCE LARGE
HAIL AND DAMAGING WIND GUSTS. THE STORM PREDICTION CENTER HAS ISSUED
A SLIGHT RISK FOR SEVERE STORMS OVER PORTIONS OF EASTERN OREGON AND
SOUTHEAST WASHINGTON.

THE SHOWERS AND THUNDERSTORMS WILL CAUSE LOCALLY HEAVY RAIN TODAY
AND THIS EVENING. ALSO...OVER SOUTH CENTRAL WASHINGTON...A STEADY
FALL OF HEAVY RAIN IS EXPECTED OVERNIGHT TONIGHT. ALL OF THE RAIN
FALL WILL LEAD TO RISES ON AREA RIVERS...AND FLOOD WATCHES ARE IN
EFFECT FOR THE AREAS LISTED ABOVE. AN URBAN AND SMALL STREAM FLOOD
WARNING IS IN EFFECT FOR YAKIMA AND KITTITAS COUNTIES AS WELL.
PLEASE REFER TO PRODUCTS PDXFFAPDT AND PDXFLWPDT FOR MORE DETAILS.
ALSO LOCAL FLASH FLOODING ASSOCIATED WITH THE STRONG THUNDERSTORMS
CAN NOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

FLOODING SUNDAY
     EAST SLOPES OF THE WASHINGTON CASCADES, SIMCOE HIGHLANDS,
     EASTERN COLUMBIA RIVER GORGE OF WASHINGTON, KITTITAS VALLEY,
     YAKIMA VALLEY, EASTERN COLUMBIA RIVER GORGE OF OREGON, NORTH
     CENTRAL OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON, FOOTHILLS
     OF THE SOUTHERN BLUE MOUNTAINS OF OREGON, JOHN DAY BASIN,
     OCHOCO-JOHN DAY HIGHLANDS

THUNDERSTORMS SUNDAY
     EAST SLOPES OF THE OREGON CASCADES, GRANDE RONDE VALLEY,
     WALLOWA COUNTY, NORTHERN BLUE MOUNTAINS OF OREGON

THE STRONG DISTURBANCE OF SATURDAY WILL CONTINUE TO LIFT NORTH AND
EAST INTO IDAHO AND NORTHERN WASHINGTON ON SUNDAY. SHOWERS WILL
PERSIST OVER MUCH OF THE AREA...THOUGH PRECIPITATION AMOUNTS SHOULD
LIGHTEN SOME. STILL SOME RIVER AND STREAM FLOODING WILL PERSIST AND
THE EARLIER MENTIONED FLOOD WATCHES AND WARNINGS WILL CONTINUE INTO
SUNDAY. THERE MAY ENOUGH LINGERING INSTABILITY SUNDAY FOR A FEW
THUNDERSTORMS IN THE AREAS LISTED ABOVE.

THE UPPER LOW RESPONSIBLE FOR THE UNSTABLE SOUTHERLY FLOW MAY SHIFT
ONSHORE MONDAY...AND INLAND ON TUESDAY. AS THIS SYSTEM MOVES
INLAND...CHANCES FOR SHOWERS AND THUNDERSTORMS SHOULD PERSIST INTO
WEDNESDAY. WEAK UPPER RIDGING MAY BRING RELATIVELY DRIER CONDITIONS
TO THE REGION THURSDAY. ANOTHER PACIFIC SYSTEM MAY MOVE INTO THE
REGION ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.

In the hours before

Special weather statement, May 14, 12:25 PM PDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
1225 PM PDT SAT MAY 14 2011

ORZ044-503-505-508-142030-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON OR-JOHN DAY BASIN
OR-LOWER COLUMBIA BASIN OF OREGON OR-SOUTHERN BLUE MOUNTAINS OF
OREGON OR-
1225 PM PDT SAT MAY 14 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WHEELER COUNTY IN
CENTRAL OREGON...AND EXTREME NORTHWESTERN GRANT COUNTY IN EAST
CENTRAL OREGON...AND EXTREME SOUTHEASTERN GILLIAM COUNTY IN NORTH
CENTRAL OREGON...AND EXTREME WESTERN UMATILLA AND MORROW COUNTIES IN
NORTHEAST OREGON UNTIL 130 PM PDT...

AT 1217 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 13 MILES SOUTHEAST OF HARDMAN...OR 54 MILES
SOUTH OF UMATILLA CHEMICAL DEPOT (MORROW COUNTY)...MOVING NORTH AT 30
MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4566 11999 4567 11926 4496 11933 4494 11971
TIME...MOT...LOC 1925Z 174DEG 28KT 4511 11950

RT
Special weather statement, May 14, 12:48 PM PDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
1248 PM PDT SAT MAY 14 2011

ORZ505-506-142045-
JOHN DAY BASIN OR-OCHOCO-JOHN DAY HIGHLANDS OR-
1248 PM PDT SAT MAY 14 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CROOK AND SOUTHEASTERN
WHEELER COUNTIES IN CENTRAL OREGON...AND SOUTHWESTERN GRANT COUNTY IN
EAST CENTRAL OREGON UNTIL 145 PM PDT...

AT 1240 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 21 MILES SOUTH OF SUPLEE...OR 36 MILES WEST OF
BURNS...MOVING NORTH AT 35 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4442 12038 4446 11949 4395 11957 4395 11977
      4372 11977 4370 11992
TIME...MOT...LOC 1947Z 174DEG 29KT 4382 11974

RT
Special weather statement, May 14, 1:29 PM PDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
129 PM PDT SAT MAY 14 2011

ORZ503-505-142130-
JOHN DAY BASIN OR-SOUTHERN BLUE MOUNTAINS OF OREGON OR-
129 PM PDT SAT MAY 14 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GRANT COUNTY IN EAST
CENTRAL OREGON...AND SOUTHWESTERN UMATILLA AND SOUTHEASTERN MORROW
COUNTIES IN NORTHEAST OREGON UNTIL 230 PM PDT...

AT 123 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES WEST OF RITTER...MOVING NORTHWEST AT 15
MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4516 11976 4529 11920 4511 11914 4508 11915
      4508 11917 4500 11917 4499 11913 4484 11910
      4476 11935
TIME...MOT...LOC 2029Z 146DEG 12KT 4489 11928

RT
Special weather statement, May 14, 1:51 PM PDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
151 PM PDT SAT MAY 14 2011

ORZ503-505-506-142145-
JOHN DAY BASIN OR-OCHOCO-JOHN DAY HIGHLANDS OR-SOUTHERN BLUE
MOUNTAINS OF OREGON OR-
151 PM PDT SAT MAY 14 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CROOK AND SOUTHEASTERN
WHEELER COUNTIES IN CENTRAL OREGON...AND SOUTHWESTERN GRANT COUNTY IN
EAST CENTRAL OREGON UNTIL 245 PM PDT...

AT 142 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR IZEE...OR 38 MILES NORTHWEST OF BURNS...
MOVING NORTHWEST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM
WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4458 12017 4477 11939 4396 11917 4396 11959
TIME...MOT...LOC 2051Z 154DEG 27KT 4414 11945

RT

The office that day

Everything else NWS Pendleton, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 8:43 AM PDTRiver Flood WarningPDTWallowa45 hr
May 14, 12:19 PM PDTRiver Flood WarningPDTWallowa67 hr
May 14, 12:25 PM PDTSpecial Weather StatementPDTMorrow65 min
May 14, 12:27 PM PDTRiver Flood WarningPDTWheeler5 days
May 14, 12:45 PM PDTSevere Thunderstorm WarningPDTMorrow, Umatilla60 min
May 14, 12:48 PM PDTSpecial Weather StatementPDTCrook57 min
May 14, 1:20 PM PDTAreal Flood WarningPDTCrook, Deschutes, Gilliam, Grant, Jefferson, Morrow and 6 more24 hr
May 14, 1:29 PM PDTSpecial Weather StatementPDTMorrow61 min
May 14, 1:51 PM PDTSpecial Weather StatementPDTWheeler54 min
May 14, 2:38 PM PDTSpecial Weather StatementPDTMorrow67 min
May 14, 2:44 PM PDTSpecial Weather StatementPDTWheeler61 min
May 14, 2:49 PM PDTSpecial Weather StatementPDTGrant56 min
May 14, 3:35 PM PDTSpecial Weather StatementPDTMorrow55 min
May 14, 3:51 PM PDTSpecial Weather StatementPDTUmatilla54 min
May 14, 4:22 PM PDTFlash Flood WarningPDTGrant, Morrow, Umatilla5 hr
May 14, 4:33 PM PDTSpecial Weather StatementPDTMorrow57 min

Nearby

Flash Flood Warnings in Oregon, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.